Alert archive / Kansas / Wind Advisories in 2022

Wind Advisory 12, NWS Wichita, KS

April 19, 20226 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 19, 2022, 2:45 AM CDT for 6 counties in Kansas. It took effect at Apr 19, 2022, 11:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2022, 2:45 AM CDT (07:45 UTC)
In effect from
Apr 19, 2022, 11:00 AM CDT
Expired
Apr 19, 2022, 8:00 PM CDT
In force
9 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Reno County, KS, Rice County, KS, Russell County, KS

The radar

The Wichita radar (KICT), 130 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2022-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2022-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1998 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

516 
WWUS73 KICT 190745
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
245 AM CDT Tue Apr 19 2022

KSZ032-033-047-048-050-067-192145-
/O.NEW.KICT.WI.Y.0012.220419T1600Z-220420T0100Z/
Russell-Lincoln-Barton-Ellsworth-Rice-Reno-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, Sterling, and Hutchinson
245 AM CDT Tue Apr 19 2022

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Russell, Lincoln, Barton, Ellsworth, Rice and Reno 
  Counties.

* WHEN...From 11 AM this morning to 8 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Use caution on roadways. High profile
  vehicles may have difficulty in the high wind conditions,
  especially on east to west oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Metzger
2 follow-up statements
426 
WWUS73 KICT 192054
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
354 PM CDT Tue Apr 19 2022

KSZ032-033-047-048-050-067-200100-
/O.CON.KICT.WI.Y.0012.000000T0000Z-220420T0100Z/
Russell-Lincoln-Barton-Ellsworth-Rice-Reno-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, Sterling, and Hutchinson
354 PM CDT Tue Apr 19 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Russell, Lincoln, Barton, Ellsworth, Rice and Reno 
  Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Use caution on roadways. High profile 
  vehicles may have difficulty in the high wind conditions, 
  especially on east to west oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
191 
WWUS73 KICT 200051
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
751 PM CDT Tue Apr 19 2022

KSZ032-033-047-048-050-067-200200-
/O.EXP.KICT.WI.Y.0012.000000T0000Z-220420T0100Z/
Russell-Lincoln-Barton-Ellsworth-Rice-Reno-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, Sterling, and Hutchinson
751 PM CDT Tue Apr 19 2022

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

Winds have fallen below advisory criteria so the wind advisory 
will be allowed to expire at 8 PM CDT..

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 18, 11:51 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Apr 18, 11:51 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1151 PM CDT Mon Apr 18 2022

.SHORT TERM...(This evening through Thursday night)
Issued at 251 PM CDT Mon Apr 18 2022

Water vapor imagery currently shows a shortwave trough moving
into the Great Lakes Region with upper ridging situated over the
Rockies. At the surface, high pressure extends from ND into
Northern OK.

Surface high will shift east tonight into Tue as a weak southern
stream impulse moves out of the Southern Rockies and moves out
across the Southern High Plains. Low level moisture transport
along with weak upper impulse should result in some light showers
moving into eastern KS on Tue. However, feel the more widespread
showers and storms will be for Tue night from eastern KS into MO
as 850-700mb theta-e advection ramps up. In addition another fast
moving upper impulse approaches from the Central Rockies. Strong
south winds will be the bigger issue on Tue with afternoon
sustained speeds in the 20-30 mph range with gusts 30-40 mph. The
higher end of this range will be for areas along and west of
I-135.

Should be rain/storm free through early Wed afternoon once the
early morning activity moves out of far eastern KS. For late Wed
afternoon into early Wed evening there will be a chance for some
iso storms as a cold front moves through southeast KS into eastern
OK. Confidence in development is low, but if a storm or two can
get going, there will be enough shear and instability for hail.
Flow just off of the surface will quickly turn back around to the
south Wed night which may set the stage for some elevated
convection across central/northern OK and possibly far southern KS
late Wed night into Thu morning. Models are not generating much in
the way of precip yet, but will be something to keep an eye on.

Can't rule out a few storms Thu morning as strong warm/moist low
level advection remains in place. However, by Thu night the better
850-700mb moisture transport looks to shift northeast of the
forecast area.

.LONG TERM...(Friday through Monday)
Issued at 251 PM CDT Mon Apr 18 2022

By Fri morning there is good agreement between the ECMWF and GFS
that a more robust upper trough will start digging over the Desert
Southwest. This will setup Lee troughing and strong return flow
across the Plains. Sustained south winds, especially west of
I-135, will be in the 25-35 mph range with gusts 40-50 mph on Fri.
Will also be a dryline developing Fri afternoon/evening with it
likely being situated over far western KS by early Fri evening.
While widespread convection is not likely along the dryline due to
capping, can't rule out a couple storms out over western KS. Our
better storm chances still look to be on Sat into Sat evening as
the dryline surges into Central/South Central KS. Any storm that
develops Sat-Sat evening will have plenty of instability and shear
to become severe. For Sun, the better storm chances look to be
over southeast KS as the front/dryline continues to push east.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1146 PM CDT Mon Apr 18 2022

VFR will prevail across the region tonight with increasing
southeast winds anticipated as we move into the day on Tue. As low
level moisture returns we could see some scattered showers develop
by mid to late morning, especially for areas along and east of
the Flint Hills where confidence is highest. Maintained dry
weather conditions for most TAFs with the exception of KCNU.
Southeast winds will increase with speeds of 20-30 knots likely by
afternoon across much of central and south central KS. More
widespread MVFR cigs are expected to develop across central and
south central KS on Tue evening spreading eastward through the
night.

&&

.FIRE WEATHER...
Issued at 251 PM CDT Mon Apr 18 2022

Tuesday and Friday will be fire concerns days due to strong south
winds on both days.

Very high grassland fire danger is expected for Tue afternoon for
areas along and west of I-135 due mainly to strong south winds.
We are looking for sustained south winds in the 25 to 30 range for
areas along and west of I-135 with gusts in the 40-45 mph range.
Look for afternoon RH values to be in the 35%-40% range.

For Fri we are looking at another day with strong south winds,
possibly even slight higher than Tue, with gusts to 50mph
possible west of I-135. In addition, warmer temps will produce
lower afternoon RH's with values around 30% for locations west of
I-135.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    35  65  53  81 /   0  20  20  10
Hutchinson      35  65  53  78 /   0  20  20  10
Newton          34  64  53  78 /   0  20  20  10
ElDorado        35  64  52  78 /   0  20  30  20
Winfield-KWLD   36  66  54  83 /   0  20  20  20
Russell         34  65  53  76 /  10  10  10  10
Great Bend      35  66  53  76 /  10  10  10   0
Salina          32  62  52  77 /   0  10  10  10
McPherson       34  64  53  77 /   0  10  20  10
Coffeyville     34  62  52  74 /   0  20  60  50
Chanute         32  61  52  73 /   0  30  50  60
Iola            31  60  50  72 /   0  30  50  60
Parsons-KPPF    33  62  52  73 /   0  30  60  60

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...RBL
LONG TERM...RBL
AVIATION...MWM
FIRE WEATHER...RBL
Hazardous weather outlook, Apr 18, 3:40 PM CDT, 11 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
340 PM CDT Mon Apr 18 2022

KSZ032-033-047>053-067>072-082-083-091>096-098>100-191000-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
340 PM CDT Mon Apr 18 2022

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There will be periodic chances for thunderstorms across the area
from Tuesday night through Saturday. At this time, the risk for
organized severe storms appears low though Thursday. However,
chances for severe weather will increase by late Friday through
Saturday night.

Tuesday south winds may approach advisory criteria. This is expected
mainly along and west of Interstate 135 during the afternoon. The
same strong south winds are also expected for Friday.

Very high grassland fire danger can be expected Tuesday afternoon
and Wednesday generally along and especially west of Intestate 135.
Friday will be another critical fire weather day due again to strong
south winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 2:13 PM CDTSpecial Weather StatementICTButler32 min
Apr 19, 3:38 PM CDTSpecial Weather StatementICTGreenwood52 min

Nearby

Wind Advisories in Kansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.